MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L40 TAN; PLATE, FIXATION, BONE

SYNTHES GMBH VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L40 TAN; PLATE, FIXATION, BONE
Catalog Number 04.211.040TS
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an unknown surgery with the plate.The surgeon drilled the tabbed section with support using a va drill guide and inserted the screw in question.However, the final torque could not be applied, and the screw became idled.Since the screw in question was a long screw, it was to be left in the body as it was.However, when viewed with an image intensifier, it appeared that the screw had penetrated the articular surface, so the screw was removed.The surgeon tried to remove the screw, but it was difficult to remove because the screw idled.The use of an extraction screw and various other methods were tried, but the screw could not be removed.The surgeon used a carbide drill to enlarge the hole and remove the locking section, and after touching and flexing the contralateral part of the screw, the screw came out, and the surgeon was able to remove it.The surgery was completed successfully with approximately 60 minutes delay due to removal of the screw in question.No further information is available.This report involves one (1) va lockscr ã¸2.7 he 2.4 self-tap l40 tan this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: device returned.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the threads of the va lockscr ã¸2.7 he 2.4 self-tap l40 tan were stripped and part of the head broken.Interactional issues are most likely due to these conditions.Fragment of the head screw were not received.A dimensional inspection for the va lockscr ã¸2.7 he 2.4 self-tap l40 tan was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces likely caused during the attempt to implantation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va lockscr ã¸2.7 he 2.4 self-tap l40 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 04.211.040ts.Lot # 223l757.Manufacturing site: werk selzach logistik.Release to warehouse date: 08.Sep.2023.Expiration date: 01.Sep.2028.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 04.211.040.Non-sterile lot # 6442p14.Manufacturing site: werk selzach logistik.Release to warehouse date: 07.June.2023.Supplier: (b)(4).Corrected data: b5: event description updated.E1: initial reporter facility phone number added.H10: related report added.G1: manufacture site updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient outcome was reported to be stable.The surgeon confirmed by x-ray that there were no pieces left in the patient's body.

Brand Name
VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L40 TAN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2425
SZ   2425
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19524076
Report Number8030965-2024-07398
Device Sequence Number12824918
Product Code HRS
UDI-Device Identifier10886982119728
UDI-Public(01)10886982119728
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.211.040TS
Device Lot Number223L757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown